MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX20015UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a moderately tortuous and mo derately calcified lesion in the proximal lad- mid diagonal branch with 99% stenosis.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did pass through two previously deployed stents, a resolute onyx stent deployed in the lad/ diagonal and a deployed stent in the ostial diagonal.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent deformation occurred in vivo during positioning.The procedure was completed using balloons.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Device evaluation summary: device returned for evaluation.The stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the mid stent wraps with struts raised.Deformation was evident to the distal tip.The inner lumen patency could not be verified with a 0.015 inch mandrel, most likely due to hardened blood in the guidewire lumen.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11700895
Report Number9612164-2021-01591
Device Sequence Number17014451
Product Code NIQ
UDI-Device Identifier00643169556645
UDI-Public00643169556645
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model NumberRONYX20015UX
Device Catalogue NumberRONYX20015UX
Device Lot Number0010428332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight91